It is not uncommon for a drug to cause side effects ranging from a small rash to weight gain. The latter may be due to an increase in appetite or a slowdown in metabolism. These effects may even eventually lead to obesity if the patient does not respond to changes in weight. According to Professor François Chast, head of pharmacology-toxicology, it is essential that the individual to whom a treatment is administered be informed of these effects. Following the appearance of the latter, he must immediately inform his doctor ..

1-The antidepressants

The drugs belonging to this category have an orexigenic effect, that is to say that they act by stimulating the appetite. This effect invariably leads to weight gain. If the patient observes this effect, he should consult with his doctor about taking a treatment with lesser side effects on weight gain. Caution, abrupt cessation of antidepressant treatment can lead to sudden decompensation. All weaning should be followed carefully by a specialist doctor.

2-Oral Contraceptives

Taking pill may lead to more or less consistent weight gain. Fortunately, so-called 2nd generation pills minimize this risk in patients because they contain less estrogen, hormones responsible for weight gain. However, these contraceptive treatments are not free of risks. Side effects: venous thrombosis or pulmonary embolism. Increased risks in case of family history

 drug

3-Beta-blockers

These drugs are used in cardiology to reduce the heart rate. According to the results of this study, beta-blockers are associated with weight gain. And for good reason, this treatment slows the metabolism of lipids and causes the increase of fat mass. To counteract the effects of this treatment, it is essential to adopt a balanced diet and appropriate physical activity.

4-Corticosteroids

The side effect of taking corticosteroids is most often swelling of the face due to the retention of water and sodium following treatment. This treatment can invariably lead to a redistribution of fat. In principle, the weight gain may decrease after stopping treatment. Doctors still recommend the continuation of a balanced diet to overcome the weight gain inherent to taking corticosteroids.

5- Insulin

Naturally secreted by the pancreas, insulin is used for care of type 1 and 2 diabetes. However, this treatment is not without effect on weight gain. Involved: an increase in fat in response to greater storage in adipocytes. A balanced diet should be introduced to counterbalance this mechanism.

6- The drugs for bipolar disorders

According to Pr Chast, the weight gain in case of treatment for bipolar disorders would affect one patient out of two and this one is mainly due to a disorder of leptin, a hormone responsible for satiety, as well as significant changes in the metabolism of sugars in the body. A medical supervision is essential to monitor the evolution of this treatment as well as its side effects.

Warning:

As a reminder, in case of appearance of side effects, it is imperative that you consult your doctor dealing. We can not substitute for medical advice. In case of self-medication, you expose yourself to dangerous consequences.

LEAVE A REPLY

Please enter your comment!
Please enter your name here